A Case of Successful Recovery from High Dose Intravenous Nicorandil Infusion in Refractory Coronary Vasospasm with Hemodynamic Collapse
Yeungnam University Journal of Medicine
A 70-year-old male came to the emergency room of the authors' hospital because of sudden cardiac arrest due to inferior wall ST elevation myocardial infarction. His coronary angiography revealed multiple severe coronary spasms in his very long left anterior descending artery. After an injection of intracoronary nitroglycerine, his stenosis improved. The cardiac arrest relapsed, however, accompanied by ST elevation of the inferior leads, while the patient was on diltiazem and nitrate medication
... o prevent coronary spasm. Recovery was not achieved even with cardiac massage, intravenous injection of epinephrine and atropine, and intravenous infusion of nitroglycerine. The patient eventually recovered through high-dose nicorandil intravenous infusion without ST elevation of his inferior leads. Therefore, intravenous infusion of a high dose of nicorandil must be considered a treatment option for cardiac arrest caused by refractory coronary vasospasm.